MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DISTAL TARGETING DEVICE FEMUR RETROGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL DISTAL TARGETING DEVICE FEMUR RETROGRADE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2353-3907
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported that one advanced locker missed the lateral oblique hole.The first drill pass hit a tine of a large weber clamp possibly affecting the trajectory of the screw.The surgeon used a regular locker and insertion went completely normal.
 
Additional Manufacturer Narrative
The alleged event, instrument ¿ misdrilling, was not confirmed since no item was returned because still in use.Review of labelling, capa databases and risk analysis did not identify any new discrepancies.There are no open actions in place related to the reported event for the subject product.It was reported ¿one advanced locker missed.The first drill pass hit a tine of a large weber clamp possibly affecting the trajectory of the screw.We ended up having to use a regular locker and insertion of that went completely normal." the labelling points out ¿before the surgical procedure, ensure that all components prepared for the procedure function correctly with each other.¿.Reading the rep¿s reply it was concluded the event was not caused by a deficiency of the device, which still is in use.Considering that another product was hit accidentally the event was rather caused by an unintended use error.With above information the cause of the event was regarded as user related event - not product related.
 
Event or Problem Description

Brand Name
DISTAL TARGETING DEVICE FEMUR RETROGRADE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12456415
Report Number0009610622-2021-00685
Device Sequence Number16439015
Product Code HSB
UDI-Device Identifier07613327411843
UDI-Public07613327411843
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2353-3907
Device Catalogue Number23533907
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer11/25/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown